# SDR UALA2009050101269

- Difficulty date: May 1, 2009
- Submitted: May 4, 2009
- Operation: Air carrier
- Aircraft: N547UA
- Make and model: Boeing 757222
- Aircraft serial: 25368
- Aircraft time: 64,928 hours, 18,921 cycles
- Engine: Pwa PW2037
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter
- Part number: 5198587
- Condition: Faulty
- Location: Apu
- Component: Apu
- Component part number: 380029817
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

APU WILL NOT START.  APU CHECK SHOWS BAD STARTER.  REPLACED STARTER, NO HELP, NO START.  APU BATTERY DROPS TO 12V ON START BUT NO RPM.  TRIED TO SPIN TURBINE FROM EXHAUST WOULD ONLY MOVE AN INCH BACK AND FORTH, LOCKED UP.  PULLED CHIP DETECTORS PER SAMC FOUND LOTS OF METAL SHAVINGS.  REPLACED CHIP DETECTORS INTACT.  TRIED TO TURN AT STARTER NO MOVEMENT, CLUTCH OK.  CHECKED MAG CHIP DETECTORS THE 2 AT GEARBOX ARE FULL OF METAL, THE OTHER 2 OK.  REPLACED APU.
